Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Mobile, AL

April 26, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Apr 26, 2006, 1:45 PM CDT for Walton County, Florida. It took effect at Apr 27, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 1:45 PM CDT (18:45 UTC)
In effect from
Apr 27, 2006, 1:00 PM CDT
Expired
Apr 27, 2006, 7:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 261844
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT WED APR 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR A 
SUSTAINED PERIOD OF LOW HUMIDITY OVER THE WEST FLORIDA PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR THE WEST 
FLORIDA PANHANDLE FOR THE POSSIBILITY OF A SUSTAINED PERIOD OF LOW 
HUMIDITY...

.TODAYS RAIN AND THUNDERSTORMS SHOULD BE MOSTLY EAST OF 
THE AREA BY THIS EVENING. A COLD FRONT WILL CROSS THE REGION 
OVERNIGHT...BRINGING DRIER AIR AND NORTHERLY WINDS TO THE AREA. THE 
DRY AIR WILL LINGER INTO FRIDAY AFTERNOON.

FLZ001>006-008-271100-
/O.UPG.KMOB.FW.A.0034.060427T1800Z-060428T0000Z/
/O.NEW.KMOB.FW.W.0041.060427T1800Z-060428T0000Z/
/O.NEW.KMOB.FW.A.0035.060428T1800Z-060429T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
145 PM CDT WED APR 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY...

...FIRE WEATHER WATCH IN EFFECT FOR FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR THE 
WEST FLORIDA PANHANDLE. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA FOR 
FRIDAY AFTERNOON. 



A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR FORECAST TO OCCUR IN THE NEXT 24 HOURS. A 
COMBINATION OF MODERATE TO STRONG WINDS...LOW RELATIVE 
HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH 
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
FORECAST WITHIN THE NEXT 72 HOURS.  LISTEN FOR LATER FORECASTS AND 
POSSIBLE RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS84 KMOB 271034
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
534 AM CDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON FOR THE WESTERN
 FLORIDA PANHANDLE DUE TO EXPECTED LOW RELATIVE HUMIDITY AND 
 HIGH DISPERSIONS...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE FOR THE POSSIBILITY OF A SUSTAINED PERIOD OF
LOW HUMIDITY...

.A DRY AIRMASS WILL MOVE OVER THE AREA TODAY...AND WHEN COMBINED WITH A
MODERATE LOW LEVEL FLOW...AN INCREASED RISK OF WILDFIRES IS LIKELY.
THE DRY AIRMASS IS EXPECTED TO LAST THROUGH FRIDAY.

FLZ001>006-008-271845-
/O.CON.KMOB.FW.W.0041.060427T1800Z-060428T0000Z/
/O.CON.KMOB.FW.A.0035.060428T1800Z-060429T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
534 AM CDT THU APR 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON UNTIL 7 PM CDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
INTO FRIDAY EVENING.

A DRY AIRMASS WILL COMBINE WITH HIGH DISPERSIONS TO INCREASE THE
CHANCE OF WILDFIRES TODAY. THE HUMIDITIES WILL AGAIN DROP FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR FORECAST TO OCCUR IN THE NEXT
24 HOURS. A COMBINATION OF MODERATE TO STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST WITHIN THE NEXT 72 HOURS.  LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$
000 
WWUS84 KMOB 271906
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON FOR THE WESTERN 
FLORIDA PANHANDLE DUE TO EXPECTED LOW RELATIVE HUMIDITY AND HIGH
DISPERSION...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE FOR THE POSSIBILITY OF A SUSTAINED PERIOD OF
LOW HUMIDITY...

.A COLD FRONT THAT MOVED ACROSS THE COASTAL WATERS OVERNIGHT WILL
BRING DRY AIR THAT WILL REMAIN OVER THE AREA FRIDAY LASTING THROUGH
FRIDAY EVENING. HUMIDITY WILL FALL BELOW 30% IN MOST PLACES.

FLZ001>006-008-280000-
/O.CON.KMOB.FW.W.0041.000000T0000Z-060428T0000Z/
/O.CON.KMOB.FW.A.0035.060428T1800Z-060429T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
206 PM CDT THU APR 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

A DRY AIRMASS WILL COMBINE WITH HIGH DISPERSIONS TO INCREASE THE
CHANCE OF WILDFIRES TODAY. THE HUMIDITIES WILL AGAIN DROP FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR FORECAST TO OCCUR IN THE NEXT
24 HOURS. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURE WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST WITHIN THE NEXT 72 HOURS.  LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:40 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 26, 12:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CDT WED APR 26 2006

.UPDATE...REMOVED MORNING WORDING LIKE YESTERDAY AND ADJUSTED WX BUT
NOT ADJUSTING POPS. MAINLY WORDSMITHED FOR HEAVY RAIN LTG AND WIND.
HEAVY RAIN APPEARS SUFFICIENT TO CAUSE PONDING IN THE POOR DRAINAGE
AREAS AND LOW SPOTS. SHOULD TAPER OFF TO SCT THRU THIS EVE.

/77

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 26, 5:30 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT WED APR 26 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY THROUGH TONIGHT.

AS A SERIES OF SYSTEMS CROSS THE AREA INTO TONIGHT...TWO ROUNDS OF
THUNDERSTORMS ARE EXPECTED. THE FIRST ROUND WILL CROSS THE AREA THIS
MORNING...WITH HAIL AND DAMAGING WINDS THE MAIN THREATS FROM A FEW
SEVERE STORMS. ANOTHER ROUND WILL CROSS THE AREA THIS
AFTERNOON...WITH A A FEW AGAIN POSSIBLY BECOMING SEVERE. HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS FROM THE STORMS WHICH BECOME
SEVERE.

THESE SYSTEMS WILL BRING MODERATE SOUTHERLY WINDS WITH THEM...
BRINGING A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED
THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED AT TIMES INTO TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:25 PM CDTSpecial Marine WarningMOB95 min
Apr 26, 5:58 AM CDTSpecial Marine WarningMOB47 min
Apr 26, 7:17 AM CDTSpecial Marine WarningMOB43 min
Apr 26, 8:00 AM CDTSpecial Marine WarningMOB30 min
Apr 26, 8:52 AM CDTFire Weather WatchMOBWalton5 hr
Apr 26, 9:35 AM CDTSpecial Marine WarningMOB85 min
Apr 26, 11:18 AM CDTSpecial Marine WarningMOB87 min
Apr 26, 1:45 PM CDTFire Weather WatchMOBWalton44 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.